Alert archive / Arkansas / Flash Flood Warnings in 2018
Flash Flood Warning 56, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 17, 2018, 12:53 AM CDT for Clay County, Greene County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2018, 12:53 AM CDT (05:53 UTC)
- Expired
- Aug 17, 2018, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 111 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 1:00 AM CDT | FLASH FLOOD | Paragould, AR | SEVERAL COUNTY ROADS WERE UNDERWATER FOR A FEW HOURS. |
| Aug 17, 1:52 AM CDT | FLASH FLOOD | Paragould, AR | WOMAN TRAPPED IN VEHICLE ON SOUTH 5TH STREET IN PARAGOULD DUE TO FLOODED ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
978
WGUS54 KMEG 170553
FFWMEG
ARC021-055-170900-
/O.NEW.KMEG.FF.W.0056.180817T0553Z-180817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1253 AM CDT FRI AUG 17 2018
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Greene County in eastern Arkansas...
Southwestern Clay County in eastern Arkansas...
* Until 400 AM CDT.
* At 1253 AM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past hour. Showers and thunderstorms will produce
an additional 1 to 3 inches of rain over the next hour.
* Some locations that will experience flooding include...
Paragould, Corning, Rector, Marmaduke, Oak Grove Heights, Lafe,
Knobel, O'Kean, Peach Orchard, Delaplaine, Evening Star, Beech
Grove, Stonewall, Heubner, Tipperary, Fritz, Case, Brookings,
Halliday and Twin Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3623 9013 3614 9039 3600 9038 3599 9039
3597 9039 3597 9044 3610 9079 3611 9077
3613 9077 3615 9075 3615 9081 3618 9081
3628 9076 3628 9075 3630 9075 3645 9068
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 11:29 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 16, 11:29 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1129 PM CDT Thu Aug 16 2018 .UPDATE... Updated to include 06Z Aviation Discussion. && .PREV DISCUSSION... /issued 1008 PM CDT Thu Aug 16 2018/ UPDATE... KSGF radar showed a forward-propagating MCS just north of the MO/AR border. A nearly orthogonal boundary oriented northwest- southeast is expected to be a focus for additional storms downstream into the Midsouth, even as GOES East shows the original MCS cloud tops warming over southern MO. A strengthening low level jet will likely sustain storms into the overnight, under the right entrance region of an upper jet core across the Ohio Valley. Storms should be most common north of I-40 overnight and may be non-existent over portions of north MS until Friday morning. Thereafter, midlevel height falls and surface heating will likely aid storm development south of I-40 on Friday. Primary concern for the late evening and overnight is damaging winds associated with any bowing storm segments, and localized flash flooding with those showing a tendency to back-build or train. See the WPC Mesoscale Precipitation Discussion 0679 for additional details. PWB PREV DISCUSSION... /issued 604 PM CDT Thu Aug 16 2018/ UPDATE... Updated to include 00Z Aviation Discussion. PREV DISCUSSION... /issued 307 PM CDT Thu Aug 16 2018/ DISCUSSION... Rainfall from the MCS this morning has caused dewpoints to rise into the lower 80s across Eastern Arkansas which has caused heat indices to rise above 105 degrees. A heat advisory has been issued and will remain in effect through 8 PM CDT. A longwave upper trof will remain over the Midwest/Ohio Valley through the weekend into early next week. As a result, disturbances will move through the flow setting off rounds of showers and thunderstorms. The convection will generally be hit and miss in nature thus not every location will see rain. The convection and cloud cover will keep highs in the 80s. A cold front will move through the Mid-South on Tuesday as the upper trof begins to shift east to the East Coast. This will allow drier and less humid air to filter into the area for the middle of next week. Expect rain free conditions as well as SFC high pressure builds over the area. KRM && .AVIATION... 06Z TAFs Showers and thunderstorms have remained mostly along a line from ARG towards MKL this evening. Latest trends suggest showers and thunderstorms will begin to affect JBR between 6-8Z, MEM after 10Z, and MKL perhaps after 8Z. Confidence in any activity at TUP overnight remains low at the moment. Potential remains for additional showers and thunderstorms to develop Friday afternoon at TAF sites and continue into Friday evening. Light winds will increase to S winds between 7-12 kts on Friday. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 16, 9:39 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 939 PM CDT Thu Aug 16 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-180445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 939 PM CDT Thu Aug 16 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight There is a Marginal Risk for severe thunderstorms along and north of Interstate 40 tonight. Damaging winds and localized flash flooding will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a Marginal Risk for severe thunderstorms over all the Midsouth Friday. Damaging winds and localized flash flooding will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Aug 16, 11:22 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
1122 PM CDT THU AUG 16 2018
ARZ028-TNZ048-170445-
Mississippi AR-Lauderdale TN-
1122 PM CDT THU AUG 16 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1145 PM CDT
FOR...
Northeastern Mississippi County in eastern Arkansas...
Northwestern Lauderdale County in southwestern Tennessee...
At 1122 PM CDT...a strong thunderstorm producing winds to 50 mph was
located near Burdette, or near Blytheville, moving east at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Mississippi and northwestern Lauderdale
Counties should monitor this storm closely.
LAT...LON 3594 8968 3573 8974 3578 9005 3593 9006
3596 8971
TIME...MOT...LOC 0422Z 271DEG 14KT 3587 8996Special weather statement, Aug 16, 11:32 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Memphis TN
1132 PM CDT THU AUG 16 2018
ARZ009-170515-
Clay AR-
1132 PM CDT THU AUG 16 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1215 AM CDT
FOR...
Western Clay County in eastern Arkansas...
At 1132 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds to 50 mph was located near Naylor, or near Corning,
moving southeast at 15 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in western Clay County should monitor this storm closely.
LAT...LON 3650 9032 3648 9026 3626 9041 3626 9043
3644 9074 3650 9070
TIME...MOT...LOC 0432Z 298DEG 14KT 3649 9062Special weather statement, Aug 17, 12:19 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
1219 AM CDT FRI AUG 17 2018
MOZ113-115-TNZ001-170600-
Pemiscot MO-Dunklin MO-Lake TN-
1219 AM CDT FRI AUG 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 AM CDT
FOR...
Northern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Western Lake County in northwestern Tennessee...
At 1219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds to 50 mph mph was located over Kennett, moving
northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Pemiscot...southeastern Dunklin and western Lake
Counties should monitor this storm closely.
LAT...LON 3641 8953 3642 8957 3640 8959 3634 8955
3635 8952 3636 8951 3625 8947 3611 9005
3626 9012 3628 9008 3631 9007 3639 8988
3639 8975 3643 8973 3640 8968 3640 8965
3641 8961 3643 8954 3644 8954
TIME...MOT...LOC 0519Z 246DEG 26KT 3624 9003Local storm report, Aug 17, 12:25 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 AM CDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL KENNETT 36.24N 90.05W
08/17/2018 E0.75 INCH DUNKLIN MO LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED NEAR KENNETT.
&&
AJCSpecial weather statement, Aug 17, 12:31 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
1231 AM CDT FRI AUG 17 2018
ARZ018-028-MOZ113-170615-
Greene AR-Mississippi AR-Dunklin MO-
1231 AM CDT FRI AUG 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 AM CDT
FOR...
Southeastern Greene County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
At 1231 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds to 45 mph was located near Arbyrd, or near Senath.
This storm was nearly stationary.
Very heavy rain along with continuous cloud to ground lightning will
occur with this thunderstorm. A Flash Flood Warning is in effect.
People in southeastern Greene...northwestern Mississippi and
southwestern Dunklin Counties should monitor this storm closely.
LAT...LON 3598 8996 3593 9029 3600 9029 3600 9035
3614 9040 3620 9012
TIME...MOT...LOC 0531Z 055DEG 3KT 3611 9022Local storm report, Aug 17, 12:52 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 AM CDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM FLASH FLOOD SENATH 36.13N 90.16W
08/17/2018 DUNKLIN MO TRAINED SPOTTER
HIGHWAY P IN SENATH IS IMPASSABLE DUE TO FLOODING IN NEAR
THE DOLLAR GENERAL.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:22 PM CDT | Special Weather Statement | MEG | Mississippi | 23 min |
| Aug 16, 11:32 PM CDT | Special Weather Statement | MEG | Clay | 43 min |
| Aug 16, 11:39 PM CDT | Areal Flood Advisory | MEG | Craighead, Mississippi | 2 hr |
| Aug 16, 11:43 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 47 min |
| Aug 16, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
| Aug 17, 12:16 AM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 119 min |
| Aug 17, 12:22 AM CDT | Flash Flood Warning | MEG | Craighead, Greene, Mississippi | 3 hr |
| Aug 17, 1:14 AM CDT | Special Weather Statement | MEG | Craighead | 46 min |
| Aug 17, 1:29 AM CDT | Areal Flood Advisory | MEG | Craighead, Greene | 2 hr |
| Aug 17, 1:34 AM CDT | Special Weather Statement | MEG | Poinsett | 41 min |
| Aug 17, 1:42 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 48 min |
| Aug 17, 3:10 AM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Aug 17, 3:58 AM CDT | Areal Flood Advisory | MEG | Clay, Greene | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.